MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 00884450001431
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
During the avf procedure, tip of the impress catheter was found detached from the catheter body under fluoroscopy, when attempting to put the catheter in the patient's vessel.The tip had not completely separated from the catheter and was removed from the patient over the radiofocus.035 terumo guidewire.No medical or surgical interventions were needed.A new device was prepped and used to complete the procedure.No patent injury to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key12306955
Report Number3010665433-2021-00060
Device Sequence Number14669653
Product Code DQO
UDI-Device Identifier00884450001431
UDI-Public00884450001431
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K000659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model Number00884450001431
Device Catalogue Number56538KA2
Device Lot NumberE2071787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown